MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO FLEX METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5767663
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter breached the thresholds set for escalation to further investigation.Lifescan therefore conducted a trend investigation which concluded that complaints associated with this issue do not require escalation and no systemic issue was observed.
 
Event or Problem Description
On september 26, 2024, a reporter for the lay user/patient contacted lifescan (lfs) usa, alleging that the patient¿s onetouch verio flex meter was ¿testing in settings mode¿.This complaint was classified based on information obtained by the customer care agent (cca) during the initial call since the reporter could not be reached when the cca attempted to follow up with them to obtain additional information.The reporter was unable and/or unwilling to advise when the alleged issue first began.It is not known what medication, if any, the patient takes to manage their diabetes or if they made any changes to their usual diabetes management regimen in response to the alleged issue.The cca walked the reporter through the correct testing procedure and noted that although the apply sample icon appeared on the subject meter, the reporter was unable to obtain a blood glucose reading as they were ¿not getting enough blood¿ from the patient.The reporter stated that the patient had become ¿unresponsive¿ which they attributed to the patient having ¿extremely low¿ blood sugar.The reporter advised the cca that they were going to terminate the call as they planned to contact the paramedics for assistance; september 26, 2024 at approximately 11:30 a.M.No further information was provided with respect to the alleged event.It is not known what treatment, if any, the patient received.At the time of troubleshooting, the cca established that the device was not being used for the first time at the time of the alleged issue occurring.The cca educated the reporter on the correct testing procedure and attempted to walk through a retest; however, the reporter was unable to get a large enough blood sample from the patient to perform a test.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after the alleged issue began.The subject device could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO FLEX METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key20469266
Report Number3008382007-2024-00049
Device Sequence Number7472135
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5767663
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown